Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 7, 2019, 1:35 PM MST for 32 counties in North Dakota. It took effect at Jan 8, 2019, 2:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 1:35 PM MST (20:35 UTC)
- In effect from
- Jan 8, 2019, 2:00 AM MST
- Expired
- Jan 8, 2019, 5:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS73 KBIS 072035 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 235 PM CST Mon Jan 7 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080445- /O.NEW.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 235 PM CST Mon Jan 7 2019 /135 PM MST Mon Jan 7 2019/ ...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * TIMING...Late tonight through Tuesday afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 50 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ waa
8 follow-up statements
661 WWUS73 KBIS 080102 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 702 PM CST Mon Jan 7 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915- /O.CON.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 702 PM CST Mon Jan 7 2019 /602 PM MST Mon Jan 7 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * TIMING...Late tonight through Tuesday afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 50 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. Areas of blowing snow and significantly reduced visibility may develop across far north central North Dakota and the Turtle Mountains area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PA
451 WWUS73 KBIS 080408 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1008 PM CST Mon Jan 7 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081215- /O.CON.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1008 PM CST Mon Jan 7 2019 /908 PM MST Mon Jan 7 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * TIMING...Late tonight through Tuesday afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 50 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. Areas of blowing snow and significantly reduced visibility may develop across far north central North Dakota and the Turtle Mountains area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PA
065 WWUS73 KBIS 080555 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1155 PM CST Mon Jan 7 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081400- /O.CON.KBIS.WI.Y.0001.190108T0900Z-190109T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1155 PM CST Mon Jan 7 2019 /1055 PM MST Mon Jan 7 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * TIMING...Late tonight through Tuesday afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 50 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. Areas of blowing snow and significantly reduced visibility may develop across far north central North Dakota and the Turtle Mountains area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AE
230 WWUS73 KBIS 080955 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 355 AM CST Tue Jan 8 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081800- /O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 355 AM CST Tue Jan 8 2019 /255 AM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 50 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. Areas of blowing snow and significantly reduced visibility may develop across far north central North Dakota and the Turtle Mountains area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ EDWARDS
738 WWUS73 KBIS 081031 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 431 AM CST Tue Jan 8 2019 NDZ004-005-012-013-081845- /O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, and Rugby 431 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through this afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 50 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. Areas of blowing snow and reduced visibility may develop across far north central North Dakota and the Turtle Mountains area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-081845- /O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings- Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 431 AM CST Tue Jan 8 2019 /331 AM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 50 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ EDWARDS
035 WWUS73 KBIS 081224 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 624 AM CST Tue Jan 8 2019 NDZ004-005-012-013-082030- /O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, and Rugby 624 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through this afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 55 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. Areas of blowing snow and reduced visibility may develop across far north central North Dakota and the Turtle Mountains area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-082030- /O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings- Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 624 AM CST Tue Jan 8 2019 /524 AM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 55 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ EDWARDS
978 WWUS73 KBIS 082001 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 201 PM CST Tue Jan 8 2019 NDZ001-009-017-031-032-040-043-082115- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Divide-Williams-McKenzie-Golden Valley-Billings-Slope-Bowman- Including the cities of Crosby, Williston, Watford City, Beach, Medora, Marmarth, and Bowman 201 PM CST Tue Jan 8 2019 /101 PM MST Tue Jan 8 2019/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. Winds have fallen below wind advisory criteria, thus the wind advisory has been cancelled. $$ NDZ004-005-012-013-090000- /O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, and Rugby 201 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through this afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 55 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. Areas of blowing snow and reduced visibility may develop across far north central North Dakota and the Turtle Mountains area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ002-003-010-011-018>023-025-033>037-041-042-044>048-050-051- 090000- /O.CON.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Sheridan- Wells-Foster-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger- Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, New Town, Stanley, Parshall, Minot, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 201 PM CST Tue Jan 8 2019 /101 PM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...Sustained winds as high as 35 mph, and gusts near 55 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KS
983 WWUS73 KBIS 082358 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 558 PM CST Tue Jan 8 2019 NDZ004-005-012-013-090100- /O.EXP.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, and Rugby 558 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The winds have diminished and the advisory has expired. $$ NDZ002-003-010-011-018>023-025-033>037-041-042-044>048-050-051- 090100- /O.EXP.KBIS.WI.Y.0001.000000T0000Z-190109T0000Z/ Burke-Renville-Mountrail-Ward-Dunn-Mercer-Oliver-McLean-Sheridan- Wells-Foster-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger- Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, New Town, Stanley, Parshall, Minot, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 558 PM CST Tue Jan 8 2019 /458 PM MST Tue Jan 8 2019/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... The winds have diminished and the advisory has expired. $$ waa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:06 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 7, 11:06 AM MST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1206 PM CST Mon Jan 7 2019 .UPDATE... Issued at 1155 AM CST Mon Jan 7 2019 Raised the high temps for this afternoon a few degrees southwest and south central as mixing helping to raise surface temperatures today. Otherwise, a trough of low pressure will move across South Dakota this afternoon and this will spread a chance for rain and south across the far south. Then a secondary cold front will sweep through the region tonight bringing increasing winds. Latest guidance suggests winds may be in the advisory category late tonight and Tuesday. Contemplating a wind advisory for this period. UPDATE Issued at 854 AM CST Mon Jan 7 2019 Current forecast trending ok. Clouds/fog clearing east and some high clouds moving into the southwest. UPDATE Issued at 633 AM CST Mon Jan 7 2019 As high clouds clear out of the forecast area this morning, we are able to see fog coverage in areas of the James River Valley and around the Turtle Mountains on the GOESEast Nighttime Microphysics RGB. No major changes besides to adjust fog coverage in the weather grids. Mesoscale models indicate fog could persist around the Turtle Mountains into the late morning hours while mixing out sooner further south. && .SHORT TERM...(Today and tonight) Issued at 413 AM CST Mon Jan 7 2019 Currently, a low pressure system was centered over central Saskatchewan with a warm front analyzed over the eastern Dakotas. Stratus/fog was in the general vicinity of the warm front, with clearing further west. As the warm front continues moving eastward this morning fog and cloud cover will gradually clear. The upper level pattern continues to be active today with a broad shortwave passing to our south this afternoon and a shortwave embedded in the Canadian prairies low arriving this evening. First, light rain and snow will be possible across our south this afternoon and evening. With surface temperatures likely above freezing accumulations will be minimal. Late this afternoon and evening a cold front associated with the aforementioned Canadian shortwave arrives over the northern counties, moving into the south by 06Z. 850mb winds behind the frontal passage become quite strong with model guidance showing 40-50kt winds at this level spreading over the forecast period tonight. Given the timing, momentum transfer during the overnight hours is still fairly uncertain. At this point it looks like advisory criteria winds will be likely Tuesday with more uncertainty (though certainly possible) Monday night. .LONG TERM...(Tuesday through Sunday) Issued at 413 AM CST Mon Jan 7 2019 On Tuesday, strong low-mid level flow continues with a 120kt upper level jet moving over western North Dakota. The strongest surface winds look likely during the day Tuesday with continued subsidence from a secondary cold front. CAA behind this front is focused in an area from north central ND through the northern James River Valley, so this region was targeted with the upper edge of guidance. Widespread Wind Advisory criteria winds are likely with possibly greater if surface mixing potential is maximized. Blowing snow will also be a concern, especially around the Turtle Mountain area where new snow from earlier and today's highs around freezing will provide loose snowpack. Tuesday night winds gradually diminish but colder air will still bring wind chills to fall around 25 below zero in the north central. High temperatures on Wednesday stay in the single digits in the north central through the James River Valley and in the low 20s in the southwest. Global model guidance is consistent with showing transient upper level ridging developing late Wednesday. A slight chance of light snow in our north is hinted at with a shortwave breaking into the ridging pattern early Thursday. Temperatures gradually rebound by this weekend with cooler temperatures in the northeast and warmer in the southwest. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1155 AM CST Mon Jan 7 2019 Cold front across Saskatchewan/Alberta region will sweep southeast across North Dakota tonight and tuesday. This will bring scattered northwest wind gusts of 30-40 kts tonight, and more widespread wind gusts of 35 to 40 kts Tuesday. Otherwise VFR all TAF Sites. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...AE LONG TERM...AE AVIATION...WAA
Hazardous weather outlook, Jan 7, 7:59 AM MST, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 859 AM CST Mon Jan 7 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081500- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 859 AM CST Mon Jan 7 2019 /759 AM MST Mon Jan 7 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds are possible late Monday night and Tuesday. Winds gusting to 45 mph are possible. Wind chill temperatures around 25 below are possible Tuesday night and Wednesday morning north central. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.